Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 98, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 30, 2016, 7:27 PM CDT for Lincoln County, Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2016, 7:27 PM CDT (00:27 UTC)
- Expired
- May 30, 2016, 8:00 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:50 PM CDT | TSTM WND GST 60 | 24 Se North Platte, NE | |
| May 30, 8:05 PM CDT | TSTM WND GST 60 | 13 S Brady, NE | WIND GUSTS WERE ESTIMATED BETWEEN 50 AND 60 MPH. GIVEN STORM HISTORY...60 MPH WIND GUSTS SEEMED MOST LOGICAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1852 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WUUS53 KLBF 310027 SVRLBF NEC111-310100- /O.NEW.KLBF.SV.W.0098.160531T0027Z-160531T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 727 PM CDT MON MAY 30 2016 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA... * UNTIL 800 PM CDT * AT 727 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF BRADY...OR 18 MILES NORTH OF CURTIS...MOVING EAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WELLFLEET...DICKENS...SOMERSET...HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND VROMAN. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 201 AND 207. HIGHWAY 83 BETWEEN MILE MARKERS 52 AND 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4070 10109 4102 10107 4099 10023 4070 10022 TIME...MOT...LOC 0027Z 273DEG 51KT 4091 10053 HAIL...<.75IN WIND...60MPH $$ MARTIN
1 follow-up statement
130 WWUS53 KLBF 310042 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 742 PM CDT MON MAY 30 2016 NEC111-310100- /O.CON.KLBF.SV.W.0098.000000T0000Z-160531T0100Z/ LINCOLN NE- 742 PM CDT MON MAY 30 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN LINCOLN COUNTY... AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF GOTHENBURG...OR 21 MILES NORTHEAST OF CURTIS...MOVING EAST AT 65 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WELLFLEET...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...SOMERSET... HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA AND VROMAN. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 201 AND 207. HIGHWAY 83 BETWEEN MILE MARKERS 52 AND 73. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4070 10095 4101 10090 4099 10023 4070 10022 TIME...MOT...LOC 0042Z 272DEG 55KT 4090 10031 HAIL...<.75IN WIND...60MPH $$ MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:40 PM CDT, 47 minutes earlier.
Area forecast discussion, May 30, 6:40 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 640 PM CDT MON MAY 30 2016 .SHORT TERM...(This evening through Tuesday) Issued at 255 PM CDT Mon May 30 2016 Rain showers and thunderstorms are beginning to develop across north central Nebraska along the dry line. Thunderstorms are anticipated to continue developing through the afternoon. As thunderstorms encounter a more unstable atmosphere as they move eastward, thunderstorms will become severe. These storms will expand southward over the early evening hours as the cold front approaches the region from the west. The greatest threat with these storms will large hail and strong winds. Several hours of severe storms are possible as the line slowly progresses eastward. Storms will move out of the area around midnight as the cold front pushes across Nebraska and the Northern Plains. Behind the front, light showers and possibly some light fog will be possible through 8am. Tuesday will be much drier and cooler across central Nebraska as surface high pressure starts to build into the region. High temperatures will top out in the low 70s on Tuesday. .LONG TERM...(Tuesday night through Monday) Issued at 255 PM CDT Mon May 30 2016 Tuesday night through Thursday...a dry forecast is in place through early Thursday aftn. Both the NAM and GFS show a dryline bulge developing across Ncntl Neb late Thursday aftn with K indices near or above 40C. MLcape rises to around 2000j/kg with shear increasing to around 35-40kt when calculated using mixed layer and 450 mb winds. This places the bulk richardson number around 40 supporting isolated storms. The NAM and GFS develop some convection by 00z Thursday evening. A blend of the GFS...SREF and NAM models produces dew points in the upper 50s ahead of the dry line. Bias correction lowers them to the mid 50s. The GFS and NAM show precipitable water increasing to between 1.00 and 1.25 inches along and east of Highway 83. This suggests that moisture will briefly return to the Cntl Plains this week. CONRAD indicates the cape is too low for cell regeneration so pops are isolated and this consistent with the GFS which shows very light QPF. Otherwise the forecast revolves around temperatures. The new guidance is producing lows in the upper 30s at Alliance which would produce lows near 40 across the Wrn Sandhills. The guidance produces highs in the lower 70s Wednesday with lower 80s Thursday. The temperature forecast uses a blend of 4 guidance data sets plus bias correction. Thursday night through Monday...a cold front will sweep the fcst area Friday. Little cooling occurs behind the front. The main feature is dry air and Pacific high pressure which will spend the next 4 days sinking slowly south through Cntl and Srn Plains. A dry forecast is in place with high temperatures in the upper 70s to lower 80s. Strong upper level ridging will be in place centered over the Cntl Rockies. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 633 PM CDT Mon May 30 2016 An active line of thunderstorms...some with large hail and 60 mph winds...was moving east across western Nebraska from KANW to KIML. The line was moving around 25kts to the east and will move into central Nebraska through the late evening. MVFR conditions are associated with the thunderstorms...otherwise VFR conditions. && .HYDROLOGY... Issued at 255 PM CDT Mon May 30 2016 Flooding along the North Platte River and main branch of the Platte River will continue until further notice. Water levels are expected to remain fairly steady over the next few days resulting in moderate flooding to continue along the North Platte River at North Platte and Lewellen. Minor flooding will also continue at Lisco along the North Platte River and Brady along the main branch of the Platte River. Although the South Platte river is not anticipated to flood at this time, water levels will remain elevated at both Roscoe and North Platte. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...CDC AVIATION...Power HYDROLOGY...Kulik
Hazardous weather outlook, May 30, 4:46 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 446 PM CDT MON MAY 30 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-312200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 446 PM CDT MON MAY 30 2016 /346 PM MDT MON MAY 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE STORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN SEVERE THREATS TONIGHT. IN ADDITION...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THREATS AS WELL...ESPECIALLY THOSE WITH OUTDOOR INTERESTS. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER AND MAIN STEM PLATTE RIVER THROUGH TONIGHT. ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. WATER RELEASES FROM RESERVOIRS IN WYOMING AND LAKE MCCONAUGHY WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN ELEVATED NEAR BRADY WITH MINOR FLOODING EXPECTED. THE SOUTH PLATTE RIVER WILL CONTINUE TO REMAIN ELEVATED INTO JUNE...BUT IS EXPECTED TO REMAIN BELOW FLOOD STAGE AT ROSCOE AND NORTH PLATTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
In the hours before
Local storm report, May 30, 7:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
703 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST 5 N NORTH PLATTE 41.21N 100.77W
05/30/2016 M55 MPH LINCOLN NE TRAINED SPOTTER
&&
MOLDANLocal storm report, May 30, 7:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 5 N NORTH PLATTE 41.21N 100.77W
05/30/2016 M62 MPH LINCOLN NE TRAINED SPOTTER
&&
MOLDANLocal storm report, May 30, 7:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST 8 S NORTH PLATTE 41.02N 100.77W
05/30/2016 M50 MPH LINCOLN NE PUBLIC
&&
MOLDANLocal storm report, May 30, 7:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST 5 N NORTH PLATTE 41.21N 100.77W
05/30/2016 M68 MPH LINCOLN NE TRAINED SPOTTER
&&
MOLDANSpecial weather statement, May 30, 7:23 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 723 PM CDT MON MAY 30 2016 NEZ005-310100- EASTERN CHERRY NE- 723 PM CDT MON MAY 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL 800 PM CDT... AT 722 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF VALENTINE NATIONAL WILDLIFE REFUGE TO 6 MILES WEST OF BROWNLEE...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BROWNLEE...HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AND HIGHWAY 83 CROSSING GOOSE CREEK. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 166 AND 192. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL NEBRASKA. LAT...LON 4261 10030 4218 10055 4233 10074 4266 10049 TIME...MOT...LOC 0022Z 299DEG 21KT 4260 10049 4231 10074 KULIK
Local storm report, May 30, 7:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND GST 9 WSW STAPLETON 41.43N 100.67W
05/30/2016 E60 MPH LOGAN NE PUBLIC
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:04 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 26 min |
| May 30, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 40 min |
| May 30, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| May 30, 7:23 PM CDT | Special Weather Statement | LBF | Cherry | 37 min |
| May 30, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 35 min |
| May 30, 7:30 PM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry | 45 min |
| May 30, 7:49 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 41 min |
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 22 min |
| May 30, 8:25 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 35 min |
| May 30, 8:26 PM CDT | Special Weather Statement | LBF | Blaine, Brown, Loup, Rock | 79 min |
| May 30, 8:30 PM CDT | Special Weather Statement | LBF | Custer | 30 min |
| May 30, 10:03 PM CDT | Special Weather Statement | LBF | Boyd, Garfield, Holt, Loup | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.